Lawyers and Settlements
Home Page >> News Articles >> Using Levaquin Could Lead to Tendon Rupture

Using Levaquin Could Lead to Tendon Rupture

. By
Bethesda, MDThe use of Levaquin, which is prescribed for patients suffering from infections such as pneumonia and chronic bronchitis, can increase the risk of developing tendinitis or having a tendon rupture, according to the National Center for Biotechnology Information.

Such problems could potentially affect a patient's shoulder, hand or ankle tendons, and the risk is highest in people over the age of 60, according to the center.

Other less serious side effects of Levaquin use include nausea, vomiting, heartburn or fever, and patients taking the medication who suffer from these effects are encouraged to contact their doctors, the center says.

In order to avoid side effects of the medication as much as possible, patients should also try to drink plenty of water or other fluids on the days that they inject the drug. Additionally, patients should not attempt to make up for a missed dose by injecting a double dose, according to the center.

According to the National Library of Medicine's Web site, levofloxacin injections such as Levaquin can also occasionally be used in the treatment of endocarditis, which is an infection of the valves and lining of the heart.

Levaquin Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Levaquin claim at no cost or obligation.
Request Legal Help Now

READER COMMENTS

Posted by

on
THE LAST OF JAN. 2014, I HAD PNEUMONIA; WAS HOSPITALIZED AND GIVEN LEVAQUIN. AFTER I CAME HOME, I FOUND I HAD REACTION AND THE DOCTOR HAD ME STOP TAKING IT. I WAS GIVEN ANOTHER MEDICINE AND THOUGHT I WAS WELL.
MARCH 5TH, I SAW ANOTHER DOCTOR WHO CHECKED MY BLOOD AND FOUND MY WHITE COUNT VERY HIGH AND TOLD ME TO GO TO THE NEAREST E.R. WHICH WAS IN BROWNWOOD, TX. NEAR MY HOME. I WAS AGAIN GIVEN
LEVAQUIN, NOT REMEMBERING THAT IT WAS THE SAME ONE I HAD IN JAN., AND ON THE 5TH DAY, SUN. MARCH 9TH, I HAD STARTED HAVING SOME HURTING IN MY FEET BUT DIDN'T REALIZE IT WAS THE MEDICINE. THE NEXT DAY, BOTH FEET WERE SWOLLEN AND HURTING BADLY. I GOT THE LITERATURE ON THE MEDICINE AND FOUND THE "WARNING FOR PEOPLE OVER 60"., THAT IT COULD CAUSED TENDON INJURY. I HAD SEVERE PAIN AND WENT TO THE DOCTOR AND IT WAS DETERMINED THAT I HAD ONE PARTIALLY TORN TENDON IN THE LEFT FOOT AND TENDONITIS IN THE RIGHT FOOT. THIS CAUSED ME TO HAVE CASTS AND WALKING BOOT FOR ABOUT 10 WEEKS. I ALSO HAD TO HAVE A HOSPITAL BED DURING THIS TIME. I AM STILL HAVING PROBLEMS AND AM USING A WALKER, FEET SWELLING AND BURNING AROUND THE ANKLE AND HEELS. I NEVER WANT TO USE THIS AGAIN AND OTHERS NEED TO KNOW ABOUT THE PROBLEMS THAT THIS CAN CAUSE. I AM NOW 78 AND IT HAS CAUSED ME TO BE
NEARLY HELPLESS. I USE A WALKER A LOT OF THE TIME AND CAN WALK, WOBBLING BACK AND FORTH WITHOUT IT BUT CAN'T ALWAYS WALK ALONE I BELIEVE I DESERVE SOME COMPENSATION FOR THIS CATASTROPHE. I DO NOT HAVE GOOD QUALITY OF LIFE AFTER TAKING THIS MEDICINE.
THANK YOU.

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.

*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com